MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2800TFX
Medical Device Problem Codes Calcified (1077); Degraded (1153); Gradient Increase (1270); Difficult to Open or Close (2921); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Calcification is a well-recognized failure mode of bioprosthetic valves.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), and mechanical stress related to the valve's hemodynamic performance.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprostheses from calcifying.Although patient factors are believed to play a crucial role in the development in bioprosthetic tissue calcification, the underline mechanism is still not fully understood.The device was not returned for evaluation, as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that a patient with a 25mm aortic valve is being evaluated for a valve-in-valve procedure after an implant duration of 6 years, 3 months due to calcification, leaflet thickening, pannus, motion restriction, and severe stenosis.The patient presented with sob.
 
Event or Problem Description
It was reported that a patient with a 2800tfx 25mm aortic valve is being evaluated for a valve-in-valve procedure after an implant duration of 6 years, 3 months due to calcification, leaflet thickening, pannus, motion restriction, and severe stenosis.The patient presented with sob and a newly reduced ejection fraction of 30%.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, b7, d4 (expiration date), h4 (device manufacturer date), and h6 (type of investigation, investigation findings, and investigation conclusions).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
gail warner
one edwards way
mailstop 6.1 anton
irvine, CA 92614
9492504096
MDR Report Key12640898
Report Number2015691-2021-05695
Device Sequence Number17229322
Product Code DYE
UDI-Device Identifier00690103194104
UDI-Public(01)00690103194104(17)190121
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2019
Device Model Number2800TFX
Device Catalogue Number2800TFX25MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age37 YR
Patient SexMale